MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; INSUFFLATOR
Model Number 6-820-00
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The warmer, nti part number 6-820-00; serial number (b)(4) arrived at nti on 1/30/2020 from (b)(4) distributor (b)(4).The unit was evaluated under nti capa (b)(4).During engineering inspection, the warmer was found to have experienced high heat as evidenced by the inside of housing fused together with the core.The backnutnut of the connecter was found to not be fully engaged onto the housing.The connector pins were found to be indexed one position axially, which, per capa (b)(4) (closed october 2018), causes the warmer to overheat and not display on-screen and no audible alert.Upon follow-up communication with the distributor in (b)(4), it was determined that the warmer had been autoclaved approximately 100 times, which is the defined life of the warmer according to the product requirement specification document (b)(4).The root cause is that connector was indexed in such a way which resulted in the device not showing the warmer icon and overheating with no audible alert.This root cause was identified in capa (b)(4) and corrective actions were taken on all product manufactured after closure of capa.The overtemperature event was not identified by the end user and was identified in a lab setting by the distributor.The device history record for (b)(4) from september of 2017 (manufacturing order (b)(4)) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.(b)(4).
 
Event or Problem Description
On 1/17/2020, northgate technologies was made aware of an issue with an in-line warmer from distributor (b)(4) in (b)(4) where it was alleged, "our customer couldn't use the product and asked us to check it.During our inspection, even though the warmer connected to nebulae i, the unit didn't display any thermometer symbol.And after that, the warmer heated and smoked with no alarm.No adverse event and no delayed procedure.".

Brand Name
NEBULAE I
Common Device Name
INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
MDR Report Key9708950
Report Number0001450997-2020-00004
Device Sequence Number3603031
Product Code HIF
UDI-Device Identifier00817183020233
UDI-Public00817183020233
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6-820-00
Device Catalogue Number6-820-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1